M Movahed. Rectus Hematoma As A Complication Of Cardiac Catheterization Related To High Femoral Access Site. The Internet Journal of Cardiology. 2007 Volume 5 Number 2.
The case described by Dr. Ahmet Solylu is an interesting sad case of fatal rectus sheath hematoma. The author contributes this complication solely to enaxaparin and other anticoagulants. However, the fact that this patient underwent cardiac catheterization before the occurrence of her rectus hematoma was ignored in this case report. Rectus hematoma could be secondary to cardiac catheterization. We had similar case of rectus hematoma after coronary angiography which was associated with high femoral access site without anticoagulation. It occurred after discharge and the patient needed blood transfusion. However, the patient recovered without the need for surgical intervention.
Mohammad Reza Movahed, MD, PhD Associate Professor of Medicine Director of Coronary Care Unit Medical Director of Heart Transplant Program University of Arizona Sarver Heart Center and Southern Arizona VA Health Care System 1501 N. Campbell Avenue Tucson, AZ 84724 Tel: 520 626 6223 E mail: firstname.lastname@example.org